Personal Profile of Dr. Abhijit Datta Banik

Photo of Abhijit  Datta  Banik
Dr. Abhijit Datta Banik
Title : Associate Professor
School : Basic Sciences
Office (Room No.) : Room # 301, SBS Building, Argul Campus
Phone No. (Office) : +06747135108
Email : adattabanik@iitbbs.ac.in, banikad@gmail.com
Research Scholars : Dibyajyoti Guha (Ph. D, 2016) , Gopinath Panda (Ph. D., 2017) , Souvik Ghosh (Ph. D., 2019)
Google Scholar : [Click Here]
Brief Resume : [Click Here]
Courses Taught
In the Spring Semester 2009-2010: Mathematics II (MA1L002), Combinatorics-probability and Statistics (MA2L006), In the Autumn Probability-Statistics and Stochastic Process (MA2L003), Mathematics I (MA1L001)
Research Interests
Queueing Theory, Applied Probability Models, Stochastic Modelling and Simulation, Stochastic Models in Operations Research and their application in Communication systems, Transportation, Manufacturing, Production and Inventory Systems.
Degree Discipline Year School
Ph.D. Mathematics 2007 Indian Institute of Technology Kharagpur
Recent Publications (International Journals)
U. C. Gupta, A. D. Banik and S. S. Pathak, Complete analysis of MAP/G/1/N queue with single (multiple) vacation(s) under limited service discipline, Journal of Applied Mathematics and Stochastic Analysis 2005 (3) 353-373.
A. D. Banik, U. C. Gupta and S. S. Pathak, Finite buffer vacation models under E-limited with limit variation service and Markovian arrival process, Operations Research Letters 34 (5) 539-547
A. D. Banik, U. C. Gupta and S. S. Pathak, BMAP/G/1/N queue with vacations and limited service discipline, Applied Mathematics and Computation 180 (2) 707-721.
U. C. Gupta and A. D. Banik, Complete analysis of finite and infinite buffer GI/MSP/1 queue-a computational approach, Operations Research Letters 35 (2) 273-280.
A. D. Banik, U. C. Gupta and S. S. Pathak, On the GI/M/1/N queue with multiple working vacations-analytic analysis and computation, Applied Mathematical Modelling 31(9)1701-1710.
A. D. Banik, M. L. Chaudhry 2016. Efficient Computational Analysis of Stationary Probabilities for the Queueing System BMAP/G/1/N With or Without Vacation(s). INFORMS Journal on Computing, 29(1), 140–151.
Souvik Ghosh, A. D. Banik 2017. An algorithmic analysis of the BMAP/MSP/1 generalized processor-sharing queue. Computers & Operations Research 79, 1–11.
Gopinath Panda, Veena Goswami, A. D. Banik 2016. Equilibrium and Socially Optimal Balking Strategies in Markovian Queues with Vacations and Sequential Abandonment. Asia-Pacific Journal of Operational Research 33(05), 34 Pages.
Gopinath Panda, A.D. Banik & M.L. Chaudhry 2017. Stationary distributions of the R[X]/R/1 cross-correlated queue. Communication in Statistics-Theory and Methods. (Article in Press)
Dibyajyoti Guha, Veena Goswami, A. D. Banik 2015. Equilibrium balking strategies in renewal input batch arrival queues with multiple and single working vacation. Performance Evaluation 94, 1—24.
Dibyajyoti Guha, Veena Goswami, A. D. Banik, 2016. Algorithmic computation of steady-state probabilities in an almost observable GI/M/c queue with or without vacations under state dependent balking and reneging. Applied Mathematical Modelling 40, 4199–4219.
ML Chaudhry, AD Banik, A Pacheco, 2015. A simple analysis of the batch arrival queue with infinite-buffer and Markovian service process using roots method: GI^{[X]}/C-MSP/1/∞. Annals of Operations Research. (Article in Press)
Chaudhry M. L., A. D. Banik, A. Pacheco, Souvik Ghosh, 2016. A Simple Analysis of system characteristics in the Batch Service Queue with Infinite-buffer and Markovian Service Process using the Roots Method: GI/C-MSP(a,b)/1/∞. RAIRO Operations Research 50, 519—551.
Gopinath Panda, Veena Goswami, A. D. Banik, Dibyajyoti Guha, 2016. Equilibrium balking strategies in renewal input queue with Bernoulli-schedule controlled vacation and vacation interruption, Journal of Industrial and Management Optimization. 12 (3), 851--878. ([Publisher: American Institute of Mathematical Sciences]
A. D. Banik, 2015. Single server queues with batch Markovian arrival process and bulk renewal or non-renewal service. Journal of system science and systems engineering. 24, 337-363.
A. D. Banik, 2017. Stationary Analysis of a BMAP/R/1 Queue with R-type Multiple Working Vacations. Communications in Statistics-Simulation and Computation. (Article in Press)
A. D. Banik, 2014. Some aspects of stationary characteristics and optimal control of the BMAP∕ G− G∕ 1∕ N (∞) oscillating queueing system. Applied Stochastic Models in Business and Industry 31, 214-230.
D. Guha and A. D. Banik 2013. On The Renewal Input Batch-arrival Queue Under Single And Multiple Working Vacation Policy With Application To EPON. INFOR: Information Systems and Operational Research 51 (4), 175-191.
A. D. Banik, 2013. Analysis of Queue-Length Dependent Vacations and P-Limited Service in BMAP/G/1/N Systems: Stationary Distributions and Optimal Control. International Journal of Stochastic Analysis 2013, 14 Pages.
A. D. Banik, 2013. Stationary distributions and optimal control of queues with batch Markovian arrival process under multiple adaptive vacations. Computers & Industrial Engineering 65 (3), 455-465.
Conferences (International)
A. D. Banik, U. C. Gupta and M. L. Chaudhry, Finite-buffer bulk service queue under Markovian service process. (ACM International Conference Proceeding Series; Vol. 321) Proceedings of the 2nd international conference on Performance evaluation methodologies and tools, Valuetools 2007, October 23-25, 2007, Nantes, France.
V. S. Borkar, D. J. Das, A. D. Banik and D. Manjunath, A learning scheme for stationary probabilities of large Markov chains with examples. Proceedings of the Forty-Sixth Annual Allerton Conference, September 23-26, 2008, University of Illinois at Urbana-Champaign, IL, USA.
A. D. Banik, Souvik Ghosh, and Debasis Basu, 2016. Computational Analysis of a Single Server Queue with Batch Markovian Arrival and Exponential Single Working Vacation, , Presented in the International Conference on Frontiers in Optimization: Theory and Applications, held during November 24-26, 2016 at Heritage Institute of Technology, Kolkata, India. (To be included in the Springer proceedings).
Gopinath Panda, A. D. Banik, and M. L. Chaudhry, 2016. Computational analysis of the GI/G/1 risk process using roots, Presented in the International Conference on Frontiers in Optimization: Theory and Applications, held during November 24-26, 2016 at Heritage Institute of Technology, Kolkata, India. (This paper receives Best paper (Theory) award in FOTA-2016 and to be included in the Springer proceedings)
Gopinath Panda, Veena Goswami, A D Banik, 2015. Equilibrium abandonment strategies in a cloud management system (CMS): A queueing approach, Presented in Stochastic Models of Manufacturing and Service Operations, Volos, Greece, June 1-6, 2015 and included in the conference proceedings [Publisher: University of Thessaly Press]
G Panda, AD Banik and ML Chaudhry, 2014. Inverting the Transforms Arising in the GI/M/1 Risk Process Using Roots. Mathematics and Computing 2013, 297-312. [Publisher: Springer]
D Guha, AD Banik, V Goswami, S Ghosh, 2014. Equilibrium Balking Strategy in an Unobservable GI/M/c Queue with Customers’ Impatience. Distributed Computing and Internet Technology, LNCS, 188-199. [Publisher: Springer]
AD Banik and SK Samanta, 2013. Controlling Packet Loss of Bursty and Correlated Traffics in a Variant of Multiple Vacation Policy. Distributed Computing and Internet Technology, LNCS, 208-219. [Publisher: Springer]
Academic Honors & Awards
  • Qualified UGC-CSIR NET in CSIR Junior Research Fellowship (JRF) category in the year 2001
  • INRIA, France Post-Doctoral Fellowship in the year 2007
  • Portuguese Foundation for Science and Technology (FCT) Post-Doctoral fellowship in the year 2009,